Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 22, 2022, 2:34 AM CDT for 27 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 22, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2022, 2:34 AM CDT (07:34 UTC)
- In effect from
- Oct 22, 2022, 11:00 AM CDT
- Expired
- Oct 22, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 30 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3563 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS83 KSGF 220734 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 234 AM CDT Sat Oct 22 2022 ...Red Flag Warning Posted... .Increasing wind gusts combined with a dry airmass will lead to high fire danger today. By mid day, south winds sustained at 15 to 25 mph with gusts ranging from 30 to 40 mph will be common across extreme southeast Kansas and much of the Missouri Ozarks. Drought impacted vegetation will also aid in creating a rapid spread of wildland fires today as relative humidity values drop into the 20 to 35 percent range. KSZ073-097-101-MOZ055>058-066>071-077>082-088>095-101>103-221545- /O.NEW.KSGF.FW.W.0008.221022T1600Z-221023T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-McDonald-Barry-Stone- 234 AM CDT Sat Oct 22 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR EXTREME SOUTHEAST KANSAS AND MUCH OF THE MISSOURI OZARKS... The National Weather Service in Springfield has issued a Red Flag Warning for strong winds and low humidity, which is in effect from 11 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 103 Stone. * TIMING...conditions conducive to a rapid spread of wildland fires will evolve by mid day and continue into the early evening hours. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 25 percent. * TEMPERATURES...Afternoon high temperatures in the low to mid 80s are expected today. * IMPACTS...An environment typical for a rapid spread of wildland fires is expected to materialize today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Cramer
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 21, 11:46 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 21, 11:46 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1146 PM CDT Fri Oct 21 2022
...AVIATION UPDATE...
Key Messages:
1. A Red Flag Warning will end at 7 PM for areas northwest of a line
from Galena Missouri to Lake of the Ozarks.
2. Near-record warmth continues through Sunday.
3. Gusty south winds likely this weekend, with gusts over 40 mph
possible each afternoon.
4. Heavy rainfall possible Monday-Tuesday.
.SHORT TERM...(This evening through Saturday)
Issued at 228 PM CDT Fri Oct 21 2022
Red Flag conditions continue northwest of a line from Galena
Missouri to Lake of the Ozarks this afternoon. Observations from
Laclede and Camden Counties show relative humidity below 20 percent.
Although winds have remained at or slightly below Red Flag
criteria, warm temperatures and very dry grasses and soils
combined with low RH will keep the enhanced fire threat over the
area for the next several hours.
Temperatures have climbed into the upper 70s to lower 80s this
afternoon, which is within a few degrees of record highs for most
locations. More details are included in the climate section
below.
Dewpoint temperatures will increase overnight and Saturday as
southerly winds ahead of a developing storm system over the Plains
pull moisture northward from the Gulf of Mexico. The increasing
moisture will help decrease fire danger for Saturday and Sunday,
but gusty south winds and warm temperatures will enhance fire
potential. Thus, limited to elevated fire potential will continue
through the weekend.
.LONG TERM...(Saturday Night through Friday)
Issued at 228 PM CDT Fri Oct 21 2022
The main focus for next week will be precipitation chances
on Monday and Tuesday. Models trends continue to show increasing
precipitation chances and accumulation from early Monday through
late Tuesday as the developing storm system to our west taps into
tropical moisture from TS Roslyn. While the better surface
convergence occurs with the cold front passage on Monday
afternoon/evening, the eastward progress of the front will
decrease as the upper trough deepens and leads to pressure falls
over the Red River Valley. This will prolong our precipitation
chances and likely lead to several inches of rain in some
locations.
With very dry soils over the region we think flooding will be
isolated at best. Also, even though vertical wind shear will be
strong over the region, instability looks pretty limited over the
region, so severe potential is expected to remain low.
Rain is expected to end Tuesday evening as the upper low
shifts east into the Ohio Valley. High pressure will build
southward from Canada and bring a return to cooler temperatures.
Another storm system may impact the region on Friday and into next
weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1143 PM CDT Fri Oct 21 2022
VFR conditions will persist through the TAF period, but gusty
winds and LLWS will occur. Expect southerly gusts generally up to
30-35 kts Saturday.
&&
.CLIMATE...
Issued at 228 PM CDT Fri Oct 21 2022
The National Blend of Models (NBM) output is trending toward
temperatures continuing to warm into the upper 70s to mid 80s each
afternoon through the weekend. We may also see overnight lows
approaching warm minimum temperature records.
Current records:
10/22 High 10/22 High Min 10/23 High 10/23 High Min
SGF 85/2020 65/2020 88/1939 64/1934
JLN 86/1947 68/2012 85/1947 68/2012
UNO 86/1953 62/2012 84/1963 66/2001
VIH 86/1903 65/2012 82/1899 65/2010
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Titus
CLIMATE...TerryHazardous weather outlook, Oct 21, 7:32 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 732 PM CDT Fri Oct 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 732 PM CDT Fri Oct 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated fire weather risk. DISCUSSION... Elevated fire danger will continue through the evening across much of the area. Dry fuels in response to the ongoing drought will contribute to the increased fire danger. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. Gusty southerly winds are expected this weekend. Winds could gust as high as 40 mph on Saturday and 45 mph on Sunday. The highest gusts will be across far western Missouri and southeast Kansas, creating elevated fire weather conditions with the potential for rapid spread of wildfires. Showers and thunderstorms with locally heavy rainfall will be possible from early Monday through Tuesday evening, with some locations potentially receiving several inches of rainfall during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:09 PM CDT | Wind Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 34 hr |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.